Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Indianapolis, IN

July 26, 2005Fountain County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 26, 2005, 7:10 PM EST for Fountain County, Warren County, Indiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2005, 7:10 PM EST (00:10 UTC)
Expired
Jul 26, 2005, 8:00 PM EST
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Fountain County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 117 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:32 PM ESTTSTM WND GST 60Pine Village, IN
Jul 26, 7:41 PM ESTTSTM WND DMGAttica, INTREES AND LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:40 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 270011
SVRIND
INC045-171-270100-
/O.NEW.KIND.SV.W.0152.050727T0010Z-050727T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
  WARREN COUNTY IN WEST CENTRAL INDIANA

* UNTIL 800 PM EST

* AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF     
  WEST LEBANON...OR ABOUT 17 MILES NORTH OF DANVILLE...AND MOVING    
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LEBANON AROUND 720 PM EST
  PINE VILLAGE AROUND 725 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4046 8753 4018 8753 4021 8710 4048 8713

$$

PUMA
4 follow-up statements
000 
WWUS53 KIND 270026
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EST TUE JUL 26 2005

INC045-171-270100-
/O.CON.KIND.SV.W.0152.000000T0000Z-050727T0100Z/
FOUNTAIN-WARREN-
726 PM EST TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EST FOR
NORTHERN FOUNTAIN AND WARREN COUNTIES...

AT 723 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF PINE
VILLAGE...OR ABOUT 22 MILES NORTHEAST OF DANVILLE...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VILLAGE AROUND 735 PM EST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR SOUTHERN
INDIANA.

LAT...LON 4046 8753 4018 8753 4021 8710 4048 8713

$$

NIELD
000 
WWUS53 KIND 270037
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EST TUE JUL 26 2005

INC045-171-270100-
/O.CON.KIND.SV.W.0152.000000T0000Z-050727T0100Z/
FOUNTAIN-WARREN-
737 PM EST TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EST FOR
NORTHERN FOUNTAIN AND WARREN COUNTIES...

AT 736 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
ATTICA...OR ABOUT 16 MILES WEST OF LAFAYETTE...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR SOUTHERN
INDIANA.

LAT...LON 4046 8753 4018 8753 4021 8710 4048 8713

$$

NIELD
000 
WWUS53 KIND 270049
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EST TUE JUL 26 2005

INC045-171-270100-
/O.CON.KIND.SV.W.0152.000000T0000Z-050727T0100Z/
FOUNTAIN-WARREN-
749 PM EST TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EST FOR
NORTHERN FOUNTAIN AND WARREN COUNTIES...

AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
ATTICA...OR ABOUT 19 MILES NORTHWEST OF CRAWFORDSVILLE...MOVING EAST
AT 50 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN 
ATTICA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR SOUTHERN
INDIANA.

LAT...LON 4046 8753 4018 8753 4021 8710 4048 8713

$$

NIELD
000 
WWUS53 KIND 270058
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 PM EST TUE JUL 26 2005

INC045-171-270108-
/O.EXP.KIND.SV.W.0152.000000T0000Z-050727T0100Z/
FOUNTAIN-WARREN-
758 PM EST TUE JUL 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOUNTAIN AND WARREN
COUNTIES EXPIRES AT 800 PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR SOUTHERN
INDIANA.

LAT...LON 4046 8753 4018 8753 4021 8710 4048 8713

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:45 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Jul 26, 1:45 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EST TUE JUL 26 2005

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THRU WEDNESDAY AFTERNOON.

AT 1830Z SCT TSRA WERE DEVELOPING ACROSS WRN FORECAST AREA /FA/ IN
UNSTABLE ATMOSPHERE. PREFRONTAL TROF NOTED ACROSS NRN IN WITH TSRA
DEVELOPING ALONG IT AS WELL. MAIN FRONT WAS ACROSS NRN IL WITH
PRECIP BEHIND IT.

MODELS IN DECENT AGREEMENT THIS RUN...WITH SOME SLIGHT TIMING
DIFFERENCES. WILL GENERALLY USE A BLEND...BUT LEAN TOWARD SLIGHTLY
SLOWER SOLUTION OF THE NAM.

TSRA WILL CONTINUE TO DEVELOP IN UNSTABLE AIR AND LAST INTO THE
EVENING. MOST OF PRECIP WILL BE BEHIND FRONT THIS EVENING AND
OVERNIGHT AS CAN BE SEEN CURRENTLY BEHIND THE FRONT. THUS WILL
CONTINUE CATEGORICAL POPS TONIGHT AND WORD AS OCCASIONAL. WILL
MENTION SEVERE DURING THE EVENING WITH DECENT DEEP LAYER SHEAR AND
UNSTABLE ATMOSPHERE. POST FRONTAL PRECIP SHOULD BE MORE TAME. COOLER
AIR WILL WORK IN BEHIND FRONT AND WITH THE PRECIP DROP TEMPS TO NEAR
GUIDANCE NUMBERS IN THE MID 60S MOST AREAS.

PRECIP WILL SLOWLY EXIT THE FA TO THE SE DURING THE DAY ON WED UNTIL
UPPER TROF EXITS FA IN THE AFTN. WILL GO CHC POPS AND DIMINISH FROM
NW TO SE DURING THE DAY. WITH CLOUDS HANGING ON FOR AT LEAST THE
MORNING IN THE NORTH AND MUCH OF THE DAY IN THE SOUTH...HIGH TEMPS
WILL ONLY REACH MID TO UPPER 70S ENTIRE FA. THIS IS IN BETWEEN
COOLER MET AND WARMER MAV NUMBERS.

DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF FORECAST AS NEXT COLD
FRONT SHOULD WASH OUT BEFORE IT REACHES US ON FRI.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 26, 5:40 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 AM EST TUE JUL 26 2005

INZ021-028>031-035>049-051>057-060>065-067>072-271100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
540 AM EST TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM ACTIVITY IS EXPECTED OVER CENTRAL INDIANA TODAY AND
TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE
SEVERE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...WITH LARGE HAIL
A SECONDARY THREAT. AT THIS POINT...THE HIGHEST THREAT FOR SEVERE
WEATHER WILL BE FROM THE MID AFTERNOON HOURS UNTIL ABOUT MIDNIGHT
TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORM
ACTIVITY WHICH MAY LEAD TO LOCALIZED FLOODING.

IN ADDITION...THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES IN
THE LOWER TO MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES OF 100 TO
105 DEGREES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY AFTERNOON
HOURS...MAINLY SOUTHEAST OF A TERRE HAUTE TO TIPTON LINE. AT THIS
POINT...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

JAS

In the hours before

Special weather statement, Jul 26, 2:05 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST TUE JUL 26 2005

INZ021-028>031-270500-
CARROLL-CLINTON-HOWARD-TIPPECANOE-WARREN-
205 PM EST TUE JUL 26 2005

...MAINTENANCE IS SCHEDULED FOR NOAA WEATHER RADIO WXK 74...

EXTENDED MAINTENANCE FOR WXK 74 AT YEOMAN INDIANA IS SET TO BEGIN
ON WEDNESDAY JULY 27 2005. AS A RESULT WXK 74 WILL NOT BROADCAST ANY
INFORMATION ON THIS FREQUENCY FROM WEDNESDAY UNTIL FRIDAY...JULY
29TH.

THE TRANSMITTER WILL BE MOVED TO A NEW BUILDING AND A NEW BACK UP
GENERATOR WILL BE INSTALLED.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:07 PM ESTTornado WarningINDClinton14 min
Jul 26, 7:31 PM ESTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe44 min
Jul 26, 7:51 PM ESTTornado WarningINDTippecanoe19 min
Jul 26, 8:07 PM ESTTornado WarningINDCarroll, Clinton, Howard38 min
Jul 26, 8:10 PM ESTSevere Thunderstorm WarningINDHoward50 min
Jul 26, 8:13 PM ESTSevere Thunderstorm WarningINDBoone, Montgomery, Tippecanoe47 min
Jul 26, 8:26 PM ESTSevere Thunderstorm WarningINDTipton49 min
Jul 26, 8:29 PM ESTTornado WarningINDHoward31 min
Jul 26, 8:48 PM ESTSevere Thunderstorm WarningINDHamilton, Madison42 min
Jul 26, 8:50 PM ESTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo55 min
Jul 26, 9:29 PM ESTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo61 min
Jul 26, 10:04 PM ESTSevere Thunderstorm WarningINDClay, Owen, Putnam41 min
Jul 26, 10:23 PM ESTSevere Thunderstorm WarningINDHendricks, Marion52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.